I Took Some Zopiclone Now

Discussion in 'Support' started by meeruf, Jan 4, 2014.

tinnitus forum
    1. meeruf
      Badass

      meeruf Member Benefactor Team Awareness

      Location:
      Norway
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Diving
      And the rinnging just stopped. Have been using it this evening,

      anyone who can explain that? I will fine!
       
    2. Valentin

      Valentin Member

      Location:
      Thailand
      Tinnitus Since:
      17/08/2013
      It's due to its effect on gaba receptors, any benzo should do the same trick but clonazepam seems to be more efficient.
       
    3. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Yeah, while zolpidem/zopiclone are labeled as being 'nonbenzodiazepines' - they work pretty much exactly the same way regular benzodiazepines do on the GABA receptors in the brain, the difference being that they have very pronounced hypnotic properties and short half-lives.

      Just be wary of becoming dependent on them - withdrawal effects that are associated with regular benzodiazepines apply to nonbenzos/z-drugs, not to the same degree though - but it is something to keep an eye on.
       
    4. David S

      David S Member Benefactor

      Tinnitus Since:
      10/2013
      Have the same fealing once i take 10mg sobril (benzo). Guess this is not a long term solution. Just posting problems ahead...and then we have the adiction side of it. Trying to cut them of to just stay on zoloft but it is hard...
       
    5. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      I was put on Ativan for a skipping heart about 9 years ago. I didn't know it was a short term medicine. My doctor never changed anything. This year my new doctor had a fit. I'm reducing them VERY slowly and I'm still having withdrawal symptoms. I wake up in the morning freaked out and shaking, yesterday I was in a restaurant and I couldn't keep corn kernels on my fork. Embarrassing. I sweat, my face burns, my limbs get cold etc.. and this comes and goes. No rhyme or reason.
      I'm not saying that these pills aren't a good treatment, I'm saying the more you take, the more you need, and it's not just withdrawal problems I worry about, it's the secondary problem of "Protracted Withdrawal" that means I may have to go back on the full dose to combat withdrawal.
       
    6. mick1987
      No Mood

      mick1987 Member

      Location:
      UK (England)
      Tinnitus Since:
      08/2012
      Cause of Tinnitus:
      Acoustic Trauma
      Does alcohol have the same affect as benzos on the gaba receptors? I am withdrawing from alcohol and my tinnitus is bothering me alot more, seems harder to cope.
       
    7. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      It does mess with the GABA but to what degree I don't know. Alcohol withdrawal will be causing all sorts of havoc in your brain atm so it's perfectly expected that your tinnitus is going to be harder to cope with, but stay strong!
       
    8. mick1987
      No Mood

      mick1987 Member

      Location:
      UK (England)
      Tinnitus Since:
      08/2012
      Cause of Tinnitus:
      Acoustic Trauma
      Yonkapin, thank you very much, I keep thinking this is what it is always going to be like sober, but I have got to remember this is withdrawal, very difficult not to have a drink when you are greatly bothered by tinnitus, Im on day 4 now, I hope things change soon!
       
    9. Smoogle
      Wishful

      Smoogle Member

      Tinnitus Since:
      11/2011
      I always find it interesting when someone finds a pill that just turns their T off. Benzo or benzo-like dampening action on T usually has diminishing returns at some point, though, sadly.

      I honestly think finding the mechanisms by which these dampenings occur could be a real key in developing a practical pharmaceutical treatment for tinnitus, preferably one that doesn't have the same long-term side effects and one you won't experience diminishing returns on.

      I do wonder why certain medications have such a strong T killing effect on some people and not others though... quite a mystery!

      I've taken both low doses of Ativan and Valium in the past. Valium doesn't touch my T at all, as far as I can tell. Ativan does seem to change it several minutes after I take it, but kind of in a random direction.

      The biggest thing that changes my T? Sleep. Before my spike, my T would shut off 60-95% of the way by the time I woke up the next morning. After the spike... not as much, but today was an exception; I woke up to only a stable hiss in my right ear that I had to put next to my pillow to hear clearly. T'was quite awesome. If only I could get it to stick that way!

      Keep up the fight Mick!
       
      • Optimistic Optimistic x 1
    10. mick1987
      No Mood

      mick1987 Member

      Location:
      UK (England)
      Tinnitus Since:
      08/2012
      Cause of Tinnitus:
      Acoustic Trauma
      Great news smoogle, maybe your T is reverting back to lower levels, very encouraging to hear, keep the faith.

      Talking of chemicals affecting the brain, this alcohol withdrawal has increased my tinnitus, before I gave up it came from the right ear, one sided tinnitus, now though it seems like the noise is covering my entire head, left, right, centre, back, it has branched out, pretty scary, but I hope it is the alcohol withdrawal affecting it, be it a hyperactive nervous system, I hope this change isn't permanent.
       
    11. Smoogle
      Wishful

      Smoogle Member

      Tinnitus Since:
      11/2011
      Mick, have you considered tapering slowly? I think with enough self-discipline you could reduce it by maybe 2 ounces a day until you get to the point where it's dropped off entirely, and that might be easier on your nervous system.

      I believe another poster also suggested that you might be able to use doses of Valium to taper off. I know that's probably not how you want to do things, but it might make coming down a bit easier, and might not affect your T as badly.

      Anyhow, just throwing that out there. I've never used alcohol myself (yeah, I'm not one of the cool kids) and I'm no medical expert by any means, just hate the idea that the withdrawal would your hit T so badly. :(
       
    12. mick1987
      No Mood

      mick1987 Member

      Location:
      UK (England)
      Tinnitus Since:
      08/2012
      Cause of Tinnitus:
      Acoustic Trauma
      I know alcohol withdrawal can make your hearing more sensitive, tinnitus is actually a symptom of alcohol withdrawal, I don't want to try any medications and I'm no good at tapering, just like when I quit smoking last year I found out I have to just go cold turkey. Maybe in a few weeks when the withdrawal is over my tinnitus will calm down.

      Oh and by the way, there is nothing cool about drinking alcohol, I feel like an idiot for getting dependent on it, your one of the smart ones for not touching it.
       
      • Optimistic Optimistic x 1
    13. Smoogle
      Wishful

      Smoogle Member

      Tinnitus Since:
      11/2011
      I understand, you know yourself better than we could. Wishing you the best, and I hope your T stabilizes pronto.
       
      • Like Like x 1
    14. adrian_london
      English

      adrian_london Member

      Location:
      London
      Tinnitus Since:
      October 2014
      Cause of Tinnitus:
      Probably from clubbing in the 90's - loud music maybe
      Protracted Benzo Withdrawel Syndrome lasted with me for roughly just over three years - AFTER stopping my Valium taper programme (valium is longer acting so blood plasma levels more stabel)which was used to cover the short half life of Zopiclone (I had abrupt withdrawel syndrome from stopping the Zopiclone). So in other words I had to stabilise on Valium after stopping Z - to then come off slowly from Valium. Zopiclone is only intended for 3-7 days use here in the UK!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.